Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Done with health checkup. Can Cavinton, GABA and Soy Licithin be taken together without conflict?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1583 Questions
Hi! Dr.- I am 46 and thinking about taking Cavinton (Vinpocetine) along with GABA and Soy Licithin. I just had a physical and my vitals are BP- 113/62, Pulse 76, Resp. 18 BrPM, Temp. 97.8, Wght 185, Hght 5ft 11in, BMI 25.7m2
Cholesterol 185 - 160 HDL, 15LDL and I am very active tennis player (6.5) rate. If Cavinton may cause sleepless nights, could GABA counter that effect and I want to bring in Licithin to help protect cells created/produced by the use of Cavinton. Do you see a conflict between the three supplements?
If approved, could you recommend proper dosage?


Posted Fri, 5 Jul 2013 in General Health
Answered by Dr. Basheer Ahamed 1 hour later

Welcome to XXXXXXX Thanks for the your query.

Cavinton is contraindicated in heart diseases and hypertension.
Its side effects are low blood pressure and fast heart rate. It is unlikely to produce insomnia(Sleeplessness).

Insomnia may be produced by any of the cerebrovascular conditions you may be suffering from.

Gabapentin is mainly indicated in postherpetic neuralgia and epilepsy.
It is not the prefered drug for insomnia. So it may not help that much in insomnia.

Lecithin will help in improving transmission of nerve impulses and help in conditions like dementia and Alzheimer's disease.

In all the three drugs one can not prevent others toxicity or improve others efficacy.

Hope the answer helps you.
Pleased to answer other queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor